Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Seth Warner
Title: Topological rings
Additional book information: North Holland Math Studies, vol. 178, North-Holland, Amsterdam, 1993, x\,+\, 498 pp., US$142{.}75. ISBN 0-444-89446-2.

References [Enhancements On Off] (What's this?)

  • [1] D. van Dantzig, Studien over topologische algebra, H. J. Paris, Amsterdam, 1931. (Dutch)
  • [2] N. Jacobson, Totally Disconnected Locally Compact Rings, Amer. J. Math. 58 (1936), no. 2, 433–449. MR 1507166,
  • [3] N. Jacobson and O. Taussky, Locally compact rings, Proc. Nat. Acad. Sci. U.S.A. 21 (1935), 106-108.
  • [4] L. S. Pontrjagin, Über stetige algebraische Körper, Ann. of Math. 33 (1932), 163-174.
  • [5] L. S. Pontryagin, Topological groups, Translated from the second Russian edition by Arlen Brown, Gordon and Breach Science Publishers, Inc., New York-London-Paris, 1966. MR 0201557
  • [6] Leo Anatoljewitsch Skornjakov, Einfache lokal bikompakte Ringe, Math. Z. 87 (1965), 241–251 (German). MR 0194477,
  • [7] L. Small, Reviews in ring theory 1940-1979, Amer. Math. Soc., Providence, RI, 1981.
  • [8] Seth Warner, Topological fields, North-Holland Mathematics Studies, vol. 157, North-Holland Publishing Co., Amsterdam, 1989. Notas de Matemática [Mathematical Notes], 126. MR 1002951

Review Information:

Reviewer: Irving Kaplansky
Journal: Bull. Amer. Math. Soc. 31 (1994), 146-147
American Mathematical Society